What do T3 levels have to do with pain in your joints? I am still trying to get my thyroid under control. Doc put me on 2.5 grain of Armour from 2 grain. Hair is still falling out. Love to run 3 times a week but lately achy and now hip pain which I never had before is this related too or just overuse and not enough stretching. Anyone with similar falling apart symptoms and going bald at such a young age?
I'm only taking synthroid for hypothyroid as of two months ago. The first try was too high and I actually went hyper. Now I'm on a lower dose and don't know how that will retest. Before this I was very active, now not so much because alternately my feet hurt, my thighs hurt, my hips hurt and my back hurts. Achy describes it perfectly. Yes my hair is falling out too- like I had any to spare. And I put on 8 pounds before diagnosis. I've got about half of it off now. I have read that even after you get the right dose so your thyroid hormones are correct, it can take 6-8 weeks to really feel better.
My bottle of vitamin D says it helps bones and joints by aiding the absorbtion of calcium. It even has a token bit of calcium in it. It also says it strengthens the immune system. It helps with depression, too.
Glucosomine and Condroitin(sp?) helps too, but I've been to lazy to take it lately. It takes about a month to kick in, but it helps the joints.
Twenty or thirty pills, vitamins, and supplements, and this thing is a piece of cake. :-/
LOL AR! I have strange aches that seem to be centrally located in my calves, behind my knees, my forearms and hands (with tingles and a bit of numbness too) and in my shoulder joints. That was never the case before I found out I even had a thyroid.
I have had hypothyroid for 15 yrs now and never had a joint or muscle pain one until about 3 months ago I had an overnite change in my joints and muscles.....back legs neck arms...I couldn't even brush my teeth without having to switch arms back and forth they ached so bad. I am talking flat out PAIN. The Doctor I am seeing now thinks its Fibromyalgia, but I am not so sure. Been doing some research and something that I overlooked was Thrush in my mouth. I was in so much pain that I cried for a miracle and I Promise you by the end of that day I noticed the thrush in my mouth went away and so did the pain Thank the Lord....I realized then that it must be the chronic yeast infection in my body...It dawned on me that last Dec. 07, I had been on some pennicilin for teeth extraction and got this thrush....Does anyone else have trush?
I have been around the block on the replacement meds thing... The thyroid drug that shocked me the most with it's "side effects" was Synthroid. It was supposed to be the "name brand" drug and the "best" for consistancy....yada, yada, yada...
After having weird sleep issues on the Levothyroxine + Cytomel combo, I thought, hey, I'll give this a try...After all, it's highly touted on the "forum"... My doc wanted me to stay on the "combo", but I insisted that I should try to convert my own t4 and see how that went... I should have listened to my doc... but I'm headstrong...
It gave me the WORST joint pain and bloating that still has not gone away. I had pain where I'd never EVER had any issues/pain before! It didn't take long for the joint pain to come on full force (less than 3 weeks after starting the Synthroid), and it was even faster that I got off of it!
I'm on Levoxyl now, but I'm hoping to switch back to the "combo" (t3 & t4) soon. I never had issues with joints and bloating with that... I have not tried Armour, but it's a combo drug too, just a natural one, not synthetic.
I think everyone's body is different. We all have different abilities to metabolize the drugs we take, and ways in which our bodies *tolerate* the weird "fillers" in these meds... Some gain weight when hypo, I lost weight... Some TT patients need 75mcg and some need 200mcg replacement hormone to get their levels "right". Some feel hyper at a TSH of >1.5. I felt pretty good at about .3. This is an inexact science, specifically because everyone's body is so different. Until we are all clones of one another, we'll have problems getting it right.
I have to look at these meds, and the sometimes comical/freaky symptoms they bring along with them, in that way or else I'd go insane! The notion that I'll be taking some little pill (or combo of pills) for the rest my life, (albeit, a life without cancer...yes, thank you very much!), is too much, if I don't have some notion that I'll soon find MY *proper* dose!
I have hope I'll get there soon though, and that's keeping me sane, for now...
Had another day of muscle weakness and achiness. I get two days off a week from work and have to spend one of them on the couch because I can't do anything else. Next day just fine. How wierd.
Interesting that you point that out AR, my doc took me off the combo of magnesium calcium and Vitamin D because of all the other stuff I take. However I started retaking it this weekend when the aches started. I like you take a handful of supplements, thyroid meds and now staying away from Gluten. Pills galore! I have been thinking about having colon hydrotherapy to get a good cleanse from all the toxins from pills, food, supplements and everything in our environment. I think it can only help. Anyone have any experience with this? Does it help?
My new internal med doc said my joint pain was from a conversion problem from T4 to T3, so she gave me a choice....add cytomel to my synthroid or change to armour. I changed to armour.....my joint pain is almost completely gone....but i am still dealing with extreme fatigue. (I had gone hypo again before the med change) so I am dealing with ALL the hypo symptoms of feeling like crapola!! :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.